Oklahoma, 2006

Drought in Oklahoma, September 1 to 30, 2006

September 1 to 30, 2006 · NWS OUN · 42 events in 42 counties and zones

42 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
$1.0 million
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 8:46 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 31, 8:46 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT THU AUG 31 2006

.UPDATE...
STORMS CONTINUE TO DEVELOP IN KANSAS AND MOVE EAST-SOUTHEAST FROM
COLORADO. THE BEST PRECIP CHANCES LOOK TO BE NORTH OF THE AREA AND
WILL REDUCE POPS A TOUCH ALTHOUGH KEEPING 40S AND 50S IN THE
NORTHWEST. HAVE ALSO CUT POPS OUT OF THE SOUTHEASTERN SECTIONS
THAT HAD BEEN INCLUDED WITH THE AFTERNOON PACKAGE. OTHER
THUNDERSTORMS PERSIST IN WEST TEXAS JUST WEST OF THE AREA... BUT
EXPECT THESE TO REMAIN MORE ISOLATED. UPDATED ZONES ALREADY OUT.

&&

.PREV DISCUSSION... (ISSUED 249 PM CDT THU AUG 31 2006)

DISCUSSION...
A WARM FRONT HAS DEVELOPED TODAY EXTENDING ACROSS NORTHWEST OK
SOUTHEAST INTO CENTRAL OK. A THERMAL GRADIENT AT H85 HAD ALSO
DEVELOPED. SHWRS/TSTMS MAY DEVELOP AHEAD OF A COMPLEX OF STORMS
TONIGHT DUE TO WAA WITH THE WARM FRONT/THERMAL GRADIENT PROVIDING A
FOCUS FOR ACTIVITY. SOME STORMS MAY ALSO DEVELOP IN EASTERN CO/WEST
KS THIS AFTN/EVENING NEAR A SFC TROUGH AND MOVE TOWARDS THE FA AS
EARLY AS THIS EVENING. HOWEVER... THE BEST CHANCE FOR TSTMS WILL BE
AFTER MIDNIGHT DUE TO STORMS THAT DEVELOP IN THE CENTRAL HIGH PLAINS
NEAR A COLD FRONT AND MOVE INTO THE AREA AS ONE OR MORE COMPLEXES...
AND THE WAA AHEAD OF THE COMPLEX. THE COLD FRONT WILL CONT TO PUSH
SOUTH FRI INTO THE FA AS UPR WAVE MOVES INTO THE CENTRAL US. MODELS
SHOWING THIS WAVE WILL EVENTUALLY FORM INTO A CLOSED LOW THAT SLOWLY
MEANDERS INTO THE EASTERN US OVER THE WEEKEND INTO NEXT WEEK. MODELS
ALSO SHOWING DIFFERENCES IN TIMING OF THE FRONT FRI/FRI NIGHT.
SHWRS/TSTMS WILL BE POSSIBLE FRI/FRI NIGHT ALONG AND BEHIND THE
FRONT. RAIN CHANCES WILL CONT INTO SAT WITH THE UPR SYSTEM IN THE
AREA. HOWEVER... WILL GRADUALLY END FROM NORTH TO SOUTH ACROSS THE
CWA AS DRIER AIR MOVES INTO THE REGION.

THE FRONT WILL HELP HOLD TEMPS AT OR BELOW NORMAL INTO NEXT WEEK.
SEVERAL SHORTWAVES MAY ALSO ROTATE AROUND THE UPR LOW EARLY NEXT
WEEK WHICH COULD BRING A RE-ENFORCING SHOT OF COOLER AIR KEEPING THE
AREA FROM REACHING THE TRIPLE DIGITS. THE SHORTWAVES COULD ALSO
BRING A CHANCE FOR SHWRS/TSTMS BUT WITH UNCERTAINTIES IN HOW THE UPR
SYSTEM WILL EVOLVE AND DRIER AIR MOVING INTO THE AREA THIS WEEKEND
WILL KEEP FORECAST DRY NEXT WEEK FOR NOW AND LET LATER SHIFTS CONT
TO MONITOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  87  64  81 /  20  20  40  40
HOBART OK         66  89  63  80 /  30  30  60  40
WICHITA FALLS TX  68  91  66  83 /  10  20  50  50
GAGE OK           64  80  58  75 /  50  50  60  30
PONCA CITY OK     64  84  62  79 /  20  20  40  30
DURANT OK         66  91  67  85 /  10  10  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Aug 31, 10:50 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT THU AUG 31 2006

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
NORTHWEST OKLAHOMA.

LOCATION...
WEST OF A LINE FROM ARNETT TO ALVA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 6 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING
NEAR THE COLORADO...NEBRASKA BORDER....IN ASSOCIATION WITH A COLD
FRONT AND SURFACE TROUGH. GIVEN MODERATE INSTABILITY AND ADEQUATE
WIND SHEAR...THESE STORMS SHOULD QUICKLY BECOME SEVERE...BEFORE
QUICKLY ORGANIZING INTO ONE OR MORE CLUSTERS...AND MOVING TOWARD
NORTHWEST OKLAHOMA.

IF THUNDERSTORMS BECOME WELL ORGANIZED NEAR THE SURFACE TROUGH...
SEVERE WEATHER COULD AFFECT THE SLIGHT RISK AREA BY EARLY OR MID
EVENING...WITH WINDS TO 65 MPH AND QUARTER SIZE HAIL POSSIBLE.
HOWEVER...THE MOST LIKELY SCENARIO IS FOR THUNDERSTORMS TO DEVELOP
NEAR THE COLD FRONT WHICH WILL BE FARTHER WEST. THESE STORMS COULD
AFFECT THE SLIGHT RISK AREA AFTER MIDNIGHT...WITH MARGINALLY SEVERE
WIND AND HAIL POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
NON SEVERE THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING...WITH
ISOLATED SEVERE STORMS POSSIBLY REFORMING LATER IN THE DAY ALONG A
COLD FRONT...OR ASSOCIATED OUTFLOW BOUNDARIES. NON SEVERE
THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...WITH THE BEST CHANCES
NEAR THE RED RIVER VALLEY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

42 drought. Local standard time, as filed.

Drought, Love

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Love forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Drought, Major

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Major forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Drought, Marshall

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Drought, McClain

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
McClain forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Drought, Murray

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Drought, Noble

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Noble forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Drought, Oklahoma

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Drought, Payne

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Payne forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Drought, Pontotoc

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Drought, Pottawatomie

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Drought, Roger Mills

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Drought, Seminole

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Seminole forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Drought, Stephens

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Drought, Washita

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Woods

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Woods forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Drought, Woodward

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Woodward forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Drought, Harper

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Harper forecast zone
Property damage
$25,000
Crop damage
$1.0 million
Reported by
OFFICIAL NWS OBS.
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Drought continued across much of Oklahoma throughout the month of September. Extreme (D3) conditions occurred in southern Oklahoma and parts of central Oklahoma, with moderate to severe (D1-D2) conditions across northern, parts of western, and the rest of central Oklahoma. However, by the end of the month the area of extreme drought had shrunk with southwest and parts of south central Oklahoma improving.The dry conditions maintained the potential for wildfires with parts of the area remaining under a burn ban. However, no major wildfires were reported during the month. The dry conditions combined with strong winds caused blowing dust across parts of the region which reduced visibilities in some locations.Many communities continued voluntary and mandatory water rationing programs. The recreation community continued to be affected due to low lake levels. Many boat docks and ramps remained on dry land due to receding shore lines. Those lakes, where boats were able to be in the water, were still problematic due to debris on the lake bottom being closer to the surface which caused boating accidents.Agriculture entities continued to be greatly affected by the drought. Farmers and ranchers continued to sell of all or part of their livestock herds due to low or dry farm ponds and lack of adequate pasture or hay for feeding. Summer crops continued to be affected. The winter wheat crop for the upcoming winter months are already beginning to be adversely affected due to the lack of adequate moisture for planting.

Drought, Alfalfa

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Drought, Atoka

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Atoka forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Drought, Beckham

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Blaine

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Drought, Bryan

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bryan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Drought, Caddo

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Caddo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Drought, Canadian

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Canadian forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Drought, Carter

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Carter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Drought, Cleveland

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Drought, Coal

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Coal forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Drought, Cotton

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cotton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Drought, Custer

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought, Dewey

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Dewey forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Drought, Ellis

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Ellis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Drought, Garfield

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Garfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Drought, Garvin

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Garvin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Drought, Grady

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Grady forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Drought, Grant

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Drought, Hughes

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hughes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Drought, Jefferson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Drought, Johnston

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Johnston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Drought, Kay

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Kay forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Drought, Kingfisher

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Drought, Lincoln

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Drought, Logan

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534414, 5534415, 5534416, 5534417, 5534418, 5534419, 5534420, 5534421, 5534422, 5534423, 5534424, 5534425, 5534426, 5534427, 5534428, 5534429, 5535262, 5535263, 5535264, 5535265, 5535266, 5535267, 5535268, 5535269, 5535270, 5535271, 5535272, 5535273, 5535274, 5535275, 5535276, 5535277, 5535278, 5535279, 5535280, 5535281, 5535282, 5535283, 5535284, 5535285, and more.